Alert archive / Alabama / Wind Advisories in 2007

Wind Advisory 2, NWS Huntsville, AL

March 3, 2007Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama

NWS Huntsville, AL issued this wind advisory at Mar 3, 2007, 1:45 PM CST for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2007, 1:45 PM CST (19:45 UTC)
Expired
Mar 3, 2007, 6:00 PM CST
In force
4 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2440 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 031945
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
145 PM CST SAT MAR 3 2007

...GUSTY WEST WINDS EXPECTED THROUGH EARLY THIS EVENING...

.WEST WINDS HAVE INCREASED ALONG AND BEHIND AN APPROACHING COLD
FRONT THIS AFTERNOON. THE WINDS WILL SUBSIDE AROUND SUNSET.

ALZ001>010-016-TNZ076-096-097-040000-
/O.NEW.KHUN.WI.Y.0002.070303T1945Z-070304T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
145 PM CST SAT MAR 3 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WEST WINDS OF 20 TO 30 MPH WILL OCCUR THIS AFTERNOON...WITH
FREQUENT GUSTS AROUND 35 MPH. A FEW BRIEF GUSTS NEAR 45 MPH ARE
POSSIBLE...MAINLY IN THE HIGHER ELEVATIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES ON NORTH OR SOUTH BOUND ROADWAYS. EXTRA CAUTION
IS ADVISED.

$$

KULA
1 follow-up statement
000 
WWUS74 KHUN 040013
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
613 PM CST SAT MAR 3 2007

...STRONG WINDS DECREASING ACROSS THE TENNESSEE VALLEY...

.THE LOSS OF DAYTIME HEATING HAS ALLOWED THE STRONG AND GUSTY
WINDS TO DECREASE BELOW ADVISORY CRITERIA EARLY THIS EVENING.

ALZ001>010-016-TNZ076-096-097-040115-
/O.EXP.KHUN.WI.Y.0002.000000T0000Z-070304T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
613 PM CST SAT MAR 3 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

.STRONG AND GUSTY WINDS WILL CONTINUE TO DECREASE THIS EVENING
WITH THE LOSS OF DAYTIME HEATING...BUT THE COMBINATION OF STRONG
HIGH PRESSURE TO THE WEST AND A STRONG LOW PRESSURE SYSTEM TO THE
NORTHEAST WILL KEEP WINDS ACROSS THE TENNESSEE VALLEY IN THE 10 TO
15 MPH HOUR RANGE THROUGHOUT THE NIGHT.

$$

PG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Mar 3, 9:38 AM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Mar 3, 9:38 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
938 AM CST SAT MAR 3 2007

.UPDATE...
JET STREAK CI/CC/CS EXTENDS BACK THROUGH E TX...AND SHOULD STAY WITH
US IN OUR SOUTHERN COUNTIES THROUGH AT LEAST EARLY AFTERNOON.
MEANWHILE...SFC-8H COLD ADVECTION IS QUITE STRONG PER LATEST
CHARTS...4MB PRESSURE RISES ACROSS THE OZARKS...AND SUBJECTIVE
ANALYSIS.  FOR EXAMPLE...AT 12Z...TEMPS AT KLZK WAS +01C AND KSGF
WAS DOWN TO -12C.  STEEP LOW LEVEL LAPSE RATES WERE AIDING SHALLOW
CONVECTIVE INSTABILITY RESULTING IN -SNSH ACROSS NORTHERN AR INTO
SOUTHERN MO.  5H TROF EXTENDS FROM CHICAGOLAND INTO THE DESERT SW.
STRONG MIXING AND COLD ADVECTION HAS ALREADY PUSHED WINDS NEAR 20KT
AT KMSL...AND WILL DO SO ELSEWHERE BEFORE 18Z.  WILL INCREASE GUSTS
IN THE GRIDDED FORECAST...AND LOWER TEMPS SEVERAL DEGREES BACK INTO
THE M-U50S.  THIS IS IN LINE WITH CURRENT BOUNDARY LAYER WINDS AND
FORECAST SOUNDINGS. WILL REMAIN JUST SHY OF WIDESPREAD WIND CRITERIA
FOR WIND ADVISORY...BUT WILL MONITOR AND KEEP MENTION OF CAUTION ON
AREA LAKES IN HWO.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KULA
Hazardous weather outlook, Mar 3, 12:21 PM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1221 PM CST SAT MAR 3 2007

ALZ001>010-016-TNZ076-096-097-041100-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1221 PM CST SAT MAR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

CAUTION REMAINS ADVISED FOR ANY OUTDOOR BURNING THIS AFTERNOON DUE
TO RELATIVE HUMIDITY FROM 15 TO 30 PERCENT...ALONG WITH GUSTY WEST
WINDS 15 TO 25 MPH. SOME BRIEF GUSTS OVER 30 MPH ARE POSSIBLE.
BOATERS AND OTHER MARINE INTERESTS SHOULD ALSO BE PREPARED FOR THE
LOCALLY BREEZY CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

KULA

Nearby

Wind Advisories in Alabama, 2007Wind Advisories in Tennessee, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.